• Users Online: 590
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2019  |  Volume : 7  |  Issue : 1  |  Page : 38-40

Rifampicin-Induced Thrombocytopenia: A Rare Complication


Department of Respiratory Medicine, Sri Aurobindo Institute of Medical Sciences, Indore, Madhya Pradesh, India

Correspondence Address:
Arun Chandelkar
Department of Respiratory Medicine, Sri Aurobindo Institute of Medical Sciences, Indore, Madhya Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jacp.jacp_8_18

Rights and Permissions

Extensive clinical experience has shown that rifampicin is well tolerated, but on rare occasions, it can cause life-threatening adverse reactions such as acute renal failure and thrombocytopenia. Throbocytopenia is mostly encountered with isoniazid and pyrazinamide. Rifampicin is an essential component of the treatment regimen for tuberculosis. We are reporting a case of rifampicin-induced thrombocytopenia which was being treated for pulmonary tuberculosis. The physician treating tuberculosis patients must be aware of this rare life-threatening complication.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed560    
    Printed30    
    Emailed0    
    PDF Downloaded68    
    Comments [Add]    

Recommend this journal